Alert archive / Alaska / High Wind Warnings in 2009
High Wind Warning 14, NWS Anchorage, AK
NWS Anchorage, AK issued this high wind warning at May 8, 2009, 8:55 AM AKDT. It was in force for 3 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 8, 2009, 8:55 AM AKDT (16:55 UTC)
- Expired
- May 8, 2009, 8:58 AM AKDT
- In force
- 3 min
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK72 PAFC 081655 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 855 AM AKDT FRI MAY 8 2009 ...TEST TEST TEST TEST TEST... THE FOLLOWING IS ONLY A TEST AKZ152-090300- /X.NEW.PAFC.HW.W.0014.090508T1655Z-090509T0300Z/ LOWER KUSKOKWIM VALLEY- INCLUDING THE CITIES OF...ANIAK...SLEETMUTE 855 AM AKDT FRI MAY 8 2009 ...TEST TEST TEST HIGH WIND WARNING TEST ONLY... THIS IS JUST A TEST DO NOT TAKE ANY ACTION. && $$
1 follow-up statement
000 WWAK72 PAFC 081658 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 858 AM AKDT FRI MAY 8 2009 ...TEST TEST TEST TEST TEST... THE FOLLOWING IS ONLY A TEST AKZ152-081800- /X.CAN.PAFC.HW.W.0014.000000T0000Z-090509T0300Z/ LOWER KUSKOKWIM VALLEY- INCLUDING THE CITIES OF...ANIAK...SLEETMUTE 858 AM AKDT FRI MAY 8 2009 ....TEST TEST TEST HIGH WIND WARNING CANCELLED... THIS IS JUST A TEST DO NOT TAKE ANY ACTION. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this high wind warning went out at May 8, 4:20 AM AKDT, 4 hours 35 minutes earlier.
Area forecast discussion, May 8, 4:20 AM AKDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 420 AM AKDT FRI MAY 8 2009 .ANALYSIS AND UPPER LEVELS... RAIN SHOWERS ARE CURRENTLY AFFECTING THE NORTHEAST GULF COAST AND THE EASTERN COPPER RIVER VALLEY. AS THE CUT-OFF LOW IN THE GULF CONTINUES TO MOVE SOUTH AND EAST..RAIN WILL TAPER OFF ACROSS SOUTHCENTRAL. SYNOPTICALLY OFF SHORE FLOW ACROSS SOUTHCENTRAL WILL IMPEDE ANY FURTHER PRECIPITATION THROUGH THE START OF NEXT WEEK. HOWEVER LOCAL SEA BREEZES ARE EXPECTED TO DEVELOP THIS AFTERNOON MAINLY ALONG COOK INLET. THIS MAY ALLOW FOR ISOLATED SHOWERS TO FORM IN THE EVENING. OUT WEST THE RIDGE IS STILL THE DOMINANT FEATURE. ALTHOUGH A FRONT IS TRYING TO UNDERCUT THIS IN THE WESTERN ALEUTIANS IT WILL MAKE LITTLE HEADWAY THOUGH IT IS INCREASING CLOUD COVER TO THE WEST OF THE RIDGE AXIS. .MODEL DISCUSSION...MODELS CONTINUE TO BE IN DECENT AGREEMENT THROUGH THE MID RANGE. WENT WITH A BLEND OF THE GFS AND NAM THIS MORNING. MAIN THING TO WATCH WILL BE THE AXIS OF THE RIDGE IN THE BERING SUN AND MON. GFS CONTINUES TO WAFFLE ON EXACT ORIENTATION AND THAT WILL HAVE AN IMPACT ON WINDS ACROSS SOUTHCENTRAL AS THE PRESSURE GRADIENT MAY OR MAY NOT TIGHTEN BETWEEN THE RIDGE AND THE LOW OVER SOUTHEAST. .SHORT TERM FORECAST... SOUTHCENTRAL...TEMPERATURES WILL SLOWLY REBOUND AS HIGH PRESSURE WORKS ITS WAY BACK OVER THE MAINLAND THIS WEEKEND...BRINGING AN INCREASED LIKELIHOOD OF FAIR WEATHER. HOWEVER SEA BREEZES ARE EXPECTED IN THE USUAL PLACES ALONG COOK INLET TODAY KEEPING AFTERNOON TEMPS LOWER ALONG THE COAST. CURRENT MODELS INDICATE WINDY CONDITIONS NEAR PRINCE WILLIAM SOUND SUN AND MON. SOUTHWEST ALASKA/BERING... RIDGE CURRENTLY OVER THE AKPEN...SOUTHEASTERN BERING SEA...AND THE DELTA REGION WILL EXPAND WITH TIME TO INCLUDE MUCH OF THE CENTRAL BERING ACROSS INTO PARTS OF SOUTHCENTRAL BY SUNDAY. THIS SHOULD KEEP BRISTOL BAY MOSTLY CLEAR WITH OFFSHORE FLOW AND KEEP THE BERING CLOUDY UNDERNEATH THE SUBSIDENCE INVERSION WITH STRATUS. MAIN CONCERN REMAINS SIGNIFICANT ICE JAMS AND ASSOCIATED FLOODING IN THE Y-K DELTA. .LONG TERM FORECAST... GEFS MODEL ENSEMBLE SHOW HIGH CONFIDENCE IN KEEPING AN OMEGA BLOCK CENTERED OVER THE BERING SEA THROUGH DAY 7...PERHAPS BREAKING DOWN A LITTLE LATE IN THE NEXT WEEK. THE BIG FORECAST PROBLEM OVER SOUTHCENTRAL WILL BE FIGURING OUT THE EXTENT OF NORTHERLY FLOW AND PERHAPS COOLER TEMPERATURES AND THE TIMING OF ANY SHORTWAVES THAT MAY MOVE THROUGH THE NORTHERLY FLOW ACROSS THE REGION. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...FLOOD WARNING 141 155 MARINE...NONE FIRE WEATHER...NONE RNW MAY 09
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 4:00 PM AKDT | Gale Warning | AFC | 24 hr | |
| May 8, 12:04 AM AKDT | Areal Flood Warning | AFC | 7 days | |
| May 8, 4:00 AM AKDT | Small Craft Advisory | AFC | 12 hr |
Nearby
High Wind Warnings in Alaska, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.